Alert archive / Colorado / Flash Flood Warnings in 2010
Flash Flood Warning 4, NWS Grand Junction, CO
NWS Grand Junction, CO issued this flash flood warning at Jul 26, 2010, 5:44 PM MDT for Dolores County, San Miguel County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2010, 5:44 PM MDT (23:44 UTC)
- Expired
- Jul 26, 2010, 8:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Grand Junction, CO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dolores County, CO, San Miguel County, CO
The radar
The Grand Junction radar (KGJX), 133 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.7 hours before the alert went out and 419 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 601 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 1:48 PM MDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jul 26, 1:48 PM MDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 148 PM MDT MON JUL 26 2010 .SHORT TERM...TONIGHT THROUGH WEDNESDAY... HIGH PRESSURE HAS SETTLED DIRECTLY OVER THE FORECAST AREA AND AS A RESULT THE PLUME OF SUBTROPICAL MOISTURE HAS SHIFTED SOUTH AND WEST OF THE AREA. HOWEVER...DEW POINTS REMAINED HIGH ACROSS THE SOUTH WITH 1 INCH PW (PRECIPITABLE WATER) VALUES HOVERING NEAR THE SOUTHERN COLORADO BORDER. AMPLE SUNSHINE DURING THE MORNING HOURS WORKING ON THIS DEEP MOISTURE WILL SUSTAIN SCATTERED SHOWERS AND THUNDERSTORMS OVER THE SOUTHERN MOUNTAINS WITH ISOLATED TO WIDELY SCATTERED COVERAGE OVER THE CENTRAL AND NORTHERN MOUNTAINS LATE THIS AFTERNOON AND INTO THE EVENING. THE STORM MOTION VECTOR OVER THE SOUTH WILL MOVE STORMS TO THE NORTH WHICH WILL REDUCE THE NUMBER OF STORMS EXPECTED OVER THE LOWER ELEVATIONS SOUTH OF THE SAN JUANS TODAY. DEVELOPING STORMS WILL CONTINUE TO BE SLOW MOVING SO THE THREAT OF HEAVY RAIN AND LOCALIZED FLOODING CONTINUES THROUGH THE EVENING...ESPECIALLY ACROSS THE SOUTH. HOWEVER...AS HAS BEEN THE CASE OVER THE PAST SEVERAL DAYS...NO DISCERNIBLE UPPER LEVEL SUPPORT OR SUFFICIENT SHEAR TO SUPPORT LONG-LIVED CELLS FAVORABLE FOR A WIDESPREAD FLASH FLOOD OUTBREAK. THEREFORE...WILL NOT ISSUE A FLASH FLOOD WATCH WITH THIS PACKAGE. THE CENTER OF HIGH PRESSURE WILL SHIFT EAST OF THE DIVIDE TONIGHT RESULTING IN A RETURN TO SOUTHWEST FLOW AND THE REINTRODUCTION OF MOIST SUBTROPICAL AIR. MODELS INDICATED TO A GREATER (GFS40) AND LESSER DEGREE (NAM/ECMWF) THAT A WEAK DISTURBANCE MOVING NORTHEASTWARD WILL GENERATE NOCTURNAL SHOWERS AND POSSIBLY EMBEDDED THUNDERSTORMS LATER TONIGHT AND INTO TUESDAY MORNING. GFS40 SHOWED SOME SIGNS OF CONVECTIVE FEEDBACK...THOUGH COINCIDENT RIGHT EXIT REGION OF 60 KT JET ORIENTED SOUTHWEST TO NORTHEAST ACROSS UTAH COULD PROVIDE SUFFICIENT SUPPORT FOR THIS SCENARIO TO MATERIALIZE. NAM... RUC AND EC ALSO HINTED AT THIS SOLUTION SO WILL MENTION SLIGHT CHANCE OF PCPN OVER SOUTHEAST UTAH AND THE WESTERNMOST PORTIONS OF COLORADO TO ACCOUNT FOR THIS POSSIBILITY. TUESDAY AND WEDNESDAY SHAPING UP TO BE MORE ACTIVE AS SOUTH TO SOUTHWESTERLY FETCH OF MONSOON MOISTURE SURGES OVER THE REGION. DEEP MOISTURE EXPECTED TO SURGE NORTHWARD ACROSS EASTERN UTAH AND THE WESTERNMOST PORTION OF COLORADO BRINGING PW VALUES TO NEAR AN INCH TO MUCH OF THE AREA. STEERING WINDS REMAIN LIGHT AND IN VIEW OF THE DISTURBANCE DISCUSSED ABOVE...THERE MAY BE A NEED FOR A FLASH FLOOD WATCH OVER MUCH OF SOUTHEAST UTAH AND WEST-CENTRAL AND SOUTHWEST COLORADO TUESDAY AFTERNOON AND EVENING. SIMILAR CONDITIONS EXPECTED ON WEDNESDAY WITH USUAL DIURNAL DOWNTURN IN ACTIVITY TUESDAY NIGHT. DAYTIME TEMPERATURES WILL COOL WITH THE RETURN OF CLOUDS AND SHOWERS ASSOCIATED WITH THE RETURN OF MONSOON MOISTURE AND GUIDANCE SEEMS TO HAVE THIS TREND HANDLED WELL. OVERNIGHT LOWS EXPECTED TO BALANCE COOLER AFTERNOON HIGHS AGAINST INCREASED CLOUDS AND MOISTURE FOR NEAR PERSISTENCE FORECAST. .LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY... LITTLE CHANGE SEEN THIS LONG TERM PERIOD WITH HIGH PRESSURE CENTERED NEAR TX PANHANDLE/WESTERN OK. THIS POSITIONING WILL HELP TO FUEL A STRONG MONSOONAL PATTERN. A MOIST SOUTHWESTERLY FLOW WILL BE OVER THE REGION THIS PERIOD WITH PRECIP WATER VALUES GENERALLY IN EXCESS OF 1 INCH. LIGHT FLOW ALOFT WILL GENERALLY PRECLUDE ORGANIZED CELLS BUT LOCALLY HEAVY RAINFALL COULD BE POSSIBLE DUE TO SLOW STORM MOVEMENT AND TRAINING OVER FAVORED TERRAIN. AT THIS TIME HARD TO PICK UP ON ANY DEFINABLE SHORT WAVES THAT WOULD ENHANCE ACTIVITY...BUT THATS NOT OUT OF THE QUESTION. EARLIER DISCUSSION OUT OF NCNTRL TX NOTED A TUTT FEATURE ...THAT ALSO SEEMS RESOLVED BY THE MODELS. INTERESTINGLY THIS FEATURE TRACKS ONTO THE 4 CORNERS AROUND 12Z SUNDAY. HOWEVER THATS FAR ENOUGH OUT NOT TO GET TO EXCITED FOR NOW. OTHERWISE MADE ONLY MINOR CHANGES TO POP GRIDS. && .AVIATION... LITTLE CHANGE INDICATED TODAY WITH ISOLATED TO SCATTERED THUNDERSTORMS DEVELOPING OVER THE CENTRAL AND SOUTHWEST COLORADO MOUNTAINS...AND THE EASTERN UTAH MOUNTAINS AGAIN THIS AFTERNOON... CONTINUING INTO THIS EVENING. STORMS WILL CREATE AREAS OF MOUNTAIN OBSCURATIONS WITH MVFR CIGS AND VSBY IN RAIN SHOWERS. LOCALIZED IFR CIGS AND VSBY ARE LIKELY IN THE SAN JUAN MOUNTAINS AND THE LOWER ELEVATIONS TO THE SOUTH DUE TO HEAVY RAINFALL. && .GJT WATCHES/WARNINGS/ADVISORIES... CO...NONE UT...NONE. SHORT TERM.....NL LONG TERM......MC AVIATION.......NL
Hazardous weather outlook, Jul 26, 4:37 AM MDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 437 AM MDT MON JUL 26 2010 COZ001>014-017>023-UTZ022>025-027>029-271130- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 437 AM MDT MON JUL 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS AND SHOWERS ARE EXPECTED AGAIN TODAY...MOST NUMEROUS OVER SOUTHWEST COLORADO AND SOUTHEAST UTAH. SOME STORMS WILL BRING BRIEF HEAVY RAIN SHOWERS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL STEADILY RISE WEDNESDAY THROUGH FRIDAY...WITH THE STRONGEST STORMS FAVORING THE AFTERNOON AND EARLY EVENING HOURS OVER SOUTHEAST UTAH AND SOUTHWEST COLORADO. FRIDAY AND SATURDAY...DEEP MONSOONAL FLOW INTO UTAH AND COLORADO BRINGS THE THREAT OF NUMEROUS STORMS WITH LOCALLY HEAVY RAINS. THE POTENTIAL EXISTS FOR LOCALIZED FLASH FLOODING. SUNDAY AND MONDAY...MONSOONAL FLOW WEAKENS BUT SUFFICIENT MOISTURE FOR SCATTERED SHOWERS AND STORMS EACH AFTERNOON AND EARLY EVENING. LOCALLY HEAVY RAIN WILL STILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT SPOTTER ACTIVATION IS POSSIBLE IN SOME AREAS TODAY. REPORTS OF SIGNIFICANT WEATHER WILL AGAIN BE APPRECIATED. CJC/PF
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 4:47 PM MDT | Areal Flood Advisory | GJT | Dolores, Montezuma, San Miguel | 3 hr |
| Jul 26, 5:25 PM MDT | Areal Flood Advisory | GJT | Montrose | 3 hr |
| Jul 26, 5:16 PM MDT | Areal Flood Advisory | GJT | Grand | 3 hr |
Nearby
Flash Flood Warnings in Colorado, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.